MAUDE Adverse Event Report: STRYKER SPINE-FRANCE VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48300200
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: during surgery of a t5 corpectomy the screwdriver outer part was damaged while the cage was being inserted.A small part of the blue handle came off.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.No relevant manufacturing issues were found upon device history review.Expander handle fracture was confirmed via visual inspection.The age of the device was found to be 9 years old.Based on the age of the device and visual inspection, it is likely that the device handle chipped off due to normal wear and tear.
 
Event or Problem Description
It was reported that; during surgery of a t5 corpectomy the screwdriver outer part was damaged while the cage was being inserted.A small part of the blue handle came off.

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6326916
Report Number0009617544-2017-00056
Device Sequence Number11039162
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public(01)07613327266986
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48300200
Device Lot Number081391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1